Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS Houston/Galveston, TX

January 24, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jan 24, 2021, 3:52 AM CST. It took effect at Jan 24, 2021, 6:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2021, 3:52 AM CST (09:52 UTC)
In effect from
Jan 24, 2021, 6:00 PM CST
Expired
Jan 25, 2021, 9:00 PM CST
In force
27 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

306 
WHUS74 KHGX 240952
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
352 AM CST Sun Jan 24 2021

GMZ370-375-241800-
/O.NEW.KHGX.SC.Y.0006.210125T0300Z-210125T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
352 AM CST Sun Jan 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

* WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 8
  ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From 9 PM this evening to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Small craft should also exercise caution
  before of the advisory as well as seas climb to above 4 feet by
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-335-350-355-241800-
/O.EXT.KHGX.MF.Y.0007.000000T0000Z-210125T0000Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
352 AM CST Sun Jan 24 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Dense fog will reduce visibility below 1 NM at times.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Matagorda Bay.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
9 follow-up statements
264 
WHUS74 KHGX 241536
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
936 AM CST Sun Jan 24 2021

GMZ330-335-350-355-242345-
/O.CON.KHGX.MF.Y.0007.000000T0000Z-210125T0000Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
936 AM CST Sun Jan 24 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Dense fog will reduce visibility below 1 NM at times.
  Widespread dense fog this morning will be gradually improving as
  southerly winds increase this afternoon. Only patchy fog may
  linger east of Freeport and up into Galveston Bay and near
  Bolivar this afternoon.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Matagorda Bay.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ370-375-242345-
/O.CON.KHGX.SC.Y.0006.210125T0300Z-210125T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
936 AM CST Sun Jan 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 
  8 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From 9 PM this evening to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
016 
WHUS74 KHGX 241725
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1125 AM CST Sun Jan 24 2021

GMZ330-335-350-355-241830-
/O.CAN.KHGX.MF.Y.0007.000000T0000Z-210125T0000Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1125 AM CST Sun Jan 24 2021

...DENSE FOG ADVISORY IS CANCELLED...
Patchy fog will linger through early afternoon then begin to
return after 10 pm. Some areas of fog are more likely after
midnight.

$$

GMZ370-375-250130-
/O.CON.KHGX.SC.Y.0006.210125T0300Z-210125T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1125 AM CST Sun Jan 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 
  8 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From 9 PM this evening to 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS74 KHGX 242139
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
339 PM CST Sun Jan 24 2021

GMZ370-375-250545-
/O.EXT.KHGX.SC.Y.0006.210125T0000Z-210125T1900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
339 PM CST Sun Jan 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CST MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas
  building to 5 to 8 ft.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 1 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
652 
WHUS74 KHGX 250337
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
937 PM CST Sun Jan 24 2021

GMZ370-375-251145-
/O.CON.KHGX.SC.Y.0006.000000T0000Z-210125T1900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
937 PM CST Sun Jan 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  building to 5 to 8 ft.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 1 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
433 
WHUS74 KHGX 250402
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1002 PM CST Sun Jan 24 2021

GMZ335-355-251000-
/O.NEW.KHGX.MF.Y.0008.210125T0402Z-210125T1000Z/
Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
1002 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM at
  times.

* WHERE...Galveston Bay and Coastal waters from High Island to 
  Freeport TX out 20 NM.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ370-375-251215-
/O.CON.KHGX.SC.Y.0006.000000T0000Z-210125T1900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1002 PM CST Sun Jan 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 1 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
839 
WHUS74 KHGX 250838
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
238 AM CST Mon Jan 25 2021

GMZ350-251500-
/O.EXB.KHGX.SC.Y.0006.210125T0900Z-210125T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
238 AM CST Mon Jan 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas
  5 to 7 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-355-251500-
/O.EXT.KHGX.MF.Y.0008.000000T0000Z-210125T1500Z/
Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
238 AM CST Mon Jan 25 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Dense fog will reduce visibility to less than 1 NM at 
  times.

* WHERE...Galveston Bay and Coastal waters from High Island to 
  Freeport TX out 20 NM.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ370-375-251645-
/O.CON.KHGX.SC.Y.0006.000000T0000Z-210125T1900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
238 AM CST Mon Jan 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 1 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
400 
WHUS74 KHGX 251459
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
859 AM CST Mon Jan 25 2021

GMZ335-355-251800-
/O.EXT.KHGX.MF.Y.0008.000000T0000Z-210125T1800Z/
Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
859 AM CST Mon Jan 25 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM at 
  times.

* WHERE...Galveston Bay and Coastal waters from High Island to 
  Freeport TX out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ350-251800-
/O.EXT.KHGX.SC.Y.0006.000000T0000Z-210125T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
859 AM CST Mon Jan 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 5
  to 7 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-252300-
/O.EXT.KHGX.SC.Y.0006.000000T0000Z-210126T0300Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
859 AM CST Mon Jan 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...South winds 20 to 25 kt and seas 6 to 9 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
315 
WHUS74 KHGX 252130
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
330 PM CST Mon Jan 25 2021

GMZ370-375-260300-
/O.CON.KHGX.SC.Y.0006.000000T0000Z-210126T0300Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
330 PM CST Mon Jan 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...South winds 10 to 15 knots becoming northwest then north.
  Seas 5 to 8 ft subsiding to 4 to 6 feet late this evening.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
650 
WHUS74 KHGX 252319
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
519 PM CST Mon Jan 25 2021

GMZ355-260200-
/O.NEW.KHGX.MF.Y.0009.210125T2319Z-210126T0200Z/
Coastal waters from High Island to Freeport TX out 20 NM-
519 PM CST Mon Jan 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Patchy dense fog will reduce visibility to less than 1 
  NM.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM.

* WHEN...Until 8 PM CST this evening. At 515 pm, a cool front was
  situated across central Galveston Bay and should make continued
  southward progress this evening. This should allow visibilities
  to improve once it passes.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ335-260100-
/O.NEW.KHGX.MF.Y.0009.210125T2319Z-210126T0100Z/
Galveston Bay-
519 PM CST Mon Jan 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Dense fog will reduce visibility to 2 to 3 NM.

* WHERE...far southern Galveston Bay.

* WHEN...Until 7 PM CST this evening. t 515 pm, a cool front was
  situated across central Galveston Bay and should make continued
  southward progress this evening. This should allow visibilities
  to improve once it passes.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ370-375-260300-
/O.CON.KHGX.SC.Y.0006.000000T0000Z-210126T0300Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
519 PM CST Mon Jan 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 11:22 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 23, 11:22 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1122 PM CST Sat Jan 23 2021

.AVIATION...
Warm front situated just off the coast will be moving inland
overnight. LIFR/IFR conditions with periods of -ra/dz/fg
continuing into late Sunday morning. Southerly winds will
increase Sun afternoon which should allow cigs to possibly lift
into MVFR territory inland for a while, but anticipate them to
fall back down below 1000ft again after sunset. Dense sea fog will
persist along the coast thru the period. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      61  74  62  72  48 /  40  50  70  60   0
Houston (IAH)              61  74  65  75  52 /  60  30  40  60   0
Galveston (GLS)            60  69  64  69  57 /  40  20  20  40   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until noon CST Sunday for the following
     zones: Coastal Jackson...Coastal Matagorda...Matagorda
     Islands.

     Dense Fog Advisory until 6 PM CST Sunday for the following
     zones: Brazoria Islands...Galveston Island and Bolivar
     Peninsula.

GM...Dense Fog Advisory until noon CST Sunday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Galveston Bay...Matagorda Bay.

     Dense Fog Advisory until 6 PM CST Sunday for the following
     zones: Coastal waters from High Island to Freeport TX out
     20 NM.

&&

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.